MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery
Catalog Number 050-87216
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Peritonitis (2252); Peritoneal effluent abnormal (4904)
Date of Event 09/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A peritoneal dialysis (pd) patient's wife reported the patient with renal failure (rf) on continuous cyclic peritoneal dialysis \"[cc(pd)]\" utilizing a liberty select cycler and liberty cycler set for renal replacement therapy (rrt) was diagnosed with peritonitis.Follow-up with the patient¿s pd registered nurse (pdrn) revealed the patient presented to the outpatient home dialysis clinic with complaints of cloudy peritoneal effluent fluid.A peritoneal effluent fluid culture and cell count (wbc = 170,700 u/l, polymorphs = 92%) were collected, and the patient was diagnosed with peritonitis.The patient was treated as an outpatient with intraperitoneal (ip) vancomycin 2000 mg and ceftazidime 2000 mg (duration not provided) and continued to undergo ccpd therapy while being treated.The patient¿s peritoneal effluent culture result returned positive for staphylococcus epidermidis (date not provided), and the patient¿s antibiotics were continued.The pdrn stated the patient is recovering but did not provide the cause of the peritonitis.However, the pdrn reported the serious adverse events were not caused by any fme product(s) and/or device(s) deficiency or malfunction.
 
Additional Manufacturer Narrative
Clinical review: a temporal relationship exists between ccpd therapy utilizing a liberty select cycler, liberty cycler set and the serious adverse events of peritonitis, characterized by cloudy peritoneal effluent fluid,with antibiotic therapy.Pdrn did not provide definitive cause of peritonitis event; however, pdrn did report serious adverse events were not caused by any fme product(s) and/or device(s) deficiency or malfunction.Esrd patients undergoing pd therapy are at high risk for infections of peritoneum.Staphylococcus epidermidis is found in mucus membranes, axillae, and skin of humans, and transmission of bacteria to the peritoneum frequently occurs during touch contamination events.The patient¿s liberty select cycler and liberty cycler set can be disassociated from the serious adverse events.There is no allegation or objective evidence indicating a fme device(s) and/or product(s) caused or contributed to serious adverse events.There is no report a fme device(s) and/or product(s) failed to meet the users¿ expectations and/or manufacturers¿ specifications, as evidenced by the devices¿ continued use.Plant investigation: sample was not returned.Lot number was not provided.Manufacturing review was performed on the products shipped to the patient for the 3 month time frame which immediately preceded the event occurrence date.Review included the lot of cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the dhr was conducted and confirmed the results of the in-progress and final testing met all requirements.The lots involved met specifications for release.The dhr did not reveal a probable cause for the complaint.A definitive conclusion could not be reached and a cause could not be confirmed.

Brand Name
LIBERTY CYCLER SET, SINGLE CONN./EXT. DL
Common Device Name
System, Peritoneal, Automatic Delivery
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key50876521
Report Number0008030665-2026-02561
Device Sequence Number18498348
Product Code FKX
UDI-Device Identifier00840861100750
UDI-Public00840861100750
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87216
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Delflex PD Fluid.; Liberty Select Cycler.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight184 LB